Q: I have been using an increased dosage of Propecia now for around 8 months and Rogaine for about 6 months. I know that shedding can be expected for the first 3-6 months, but I believe I am now beyond that timeframe. Have you seen cases in which these products merely exacerbate hair loss without the expected regrowth? — N.E., Travilah, Maryland
A: It is a bit long to still see shedding, but from my experience, either the medications are working (and you are still in the shedding phase) or you are not responding to them. I have not seen minoxidil or finasteride worsen hair loss. My advice would be to continue the same course for at least a year before re-evaluating their use.
- What are your thoughts on topical finasteride?
- How do you best manage the irritation that comes with minoxidil?
- Can you use a hair transplant to treat radiation-induced permanent hair loss in pediatric patients?
- What is your Opinion of the Companies that Advertise Hair Loss Solutions like Hims and Keeps?
- Can Rogaine Cause Miniaturization?